Nurofen

Order Nurofen to combat pain and inflammation

Nurofen is a popular and effective anti-inflammatory painkiller. It is a popular treatment to reduce pain, temperature and to treat symptoms of inflammation.

Choose a size
Quantity

In StockIn stock
Order with free shipping today

Safe and discreet

  • Safe and regulated treatments
  • 100% discreet and confidential
  • UK qualified doctors
  • Fully registered UK pharmacy

About

What is Nurofen?

Nurofen is an anti-inflammatory medication that helps to reduce pain and other symptoms of inflammation such as a raised temperature.

How Nurofen works?

Nurofen contains ibuprofen which belongs to a class of medications called non-steroidal anti-inflammatory drugs (NSAIDs). Nurofen works by reducing inflammatory hormones in the body to reduce pain and symptoms of inflammation such as swelling and a raised temperature.

Who can take Nurofen?

Nurofen can be taken to reduce symptoms of inflammation including pain, a raised temperature and swelling.

Who shouldn’t take Nurofen?

Some people should not take Nurofen as the risks would outweigh the benefits. People who have experienced ulcers, bleeding or perforation of the intestines or stomach should avoid Nurofen and other products containing ibuprofen as it can increase the risk of such things happening again. It should also be avoided by people with severe heart failure or varicella infection (chickenpox).

How long does Nurofen take to work?

Nurofen takes approximately 20-30 minutes to work and the effects should last for approximately 4-6 hours.

Ingredients

Nurofen ingredients

The active ingredient in Nurofen is ibuprofen. Nurofen also contains the following inactive ingredients: colloidal silicon dioxide, microcrystalline cellulose, pregelatinized starch, sodium starch glycolate, talc, magnesium stearate, Opadry II contains hypromellose, polyethylene glycol, sodium citrate, lactose monohydrate and titanium dioxide.

Uses

Nurofen for back pain

Nurofen is an anti-inflammatory so can be used to target back pain related to inflammation.

Nurofen for headache

Ibuprofen can be used to treat a headache. Headaches are commonly caused by dehydration, so it is a good idea to drink plenty of water as well.

Nurofen for period pain

Nurofen can be an effective way to treat period pain and cramps. Period pain is caused by chemicals in your body called prostaglandins. Nurofen contains ibuprofen which helps to reduce the production of prostaglandins, making it particularly effective for the treatment of period pain.

Nurofen to prevent hangovers

Nurofen can help to reduce headaches and muscle pain associated with a hangover, but the root cause of a hangover is dehydration, so it is a good idea to drink lots of water between alcoholic drinks and before you go to bed.

Will Nurofen help a cough?

Nurofen is an anti-inflammatory so will not have much effect upon a cough, however, some cough and cold medications do contain ibuprofen, but this is primarily to treat other symptoms such as a high temperature.

Will Nurofen reduce swelling?

Nurofen contains ibuprofen which is an anti-inflammatory medication. Swelling is often caused by inflammation, so ibuprofen should help to reduce it. However, swelling can also be caused by non-inflammatory conditions such as poor circulation and even heart failure. In these cases, Nurofen would not have any effect.

Will Nurofen help sunburn?

Nurofen may help to alleviate the pain and some of the inflammation associated with sunburn, however, it will not treat the sunburn itself. Sunburn occurs when the sun damages the skin, other medications such as moisturisers or hydrocortisone cream may help to resolve the skin damage. If you have moderate or severe sunburn, you should speak to your doctor or pharmacist for advice.

Will Nurofen help a UTI?

Nurofen may help to alleviate the pain associated with a UTI, however, it will not treat the underlying cause. UTIs commonly need antibiotics to prevent them from becoming any worse. Therefore, it is recommended that you speak to your doctor if you have symptoms of a UTI such as blood in the urine or pain whilst urinating etc.

Will Nurofen help a sore throat?

Nurofen can help to reduce pain and inflammation caused by a sore throat, however, sore throats are commonly caused by viral infections and Nurofen would not treat the underlying infection.

Will Nurofen bring a temperature down? 

Nurofen can reduce your temperature. Nurofen contains ibuprofen which is an anti-inflammatory medication. A high temperature is a symptom of inflammation and therefore, Nurofen can be an effective means to reduce your temperature.

How to Use

Nurofen how many times a day?

The usual Nurofen dosage for adults is 1-2 Nurofen tablets up to three times a day. Your doctor may prescribe a higher dose in certain situations, but you should not take a higher dose without being instructed to do so by your doctor. Always follow the guidance in the patient information leaflet, or take Nurofen as instructed by your doctor.

How often can you take Nurofen?

You can take Nurofen up to three times a day, but your doctor may increase this to four times a day if needed.

How many Nurofen can you take?

You should only take 1-2 tablets of Nurofen up to three times a day unless prescribed more by your doctor.

Can Nurofen be taken on an empty stomach?

Nurofen should not be taken on an empty stomach. If Nurofen sits on the bottom of the stomach when you take it, it can cause ulcers and irritation to the stomach. Therefore, you should always take Nurofen with food.

What to do when Nurofen doesn’t work?

If Nurofen doesn’t work, you may need a stronger painkiller. You can speak to your doctor or pharmacist for advice.

Safety Information

Contraindications

People with the following conditions should not take Nurofen:

  • Active bleeding from the gastrointestinal tract (oesophagus, stomach, intestines)
  • Gastrointestinal ulcers
  • Previous history of bleeding related to taking ibuprofen or other NSAID drugs, such as aspirin or naproxen
  • Previous history of bleeding or ulceration of the gastrointestinal tract
  • Severe heart failure
  • Varicella infection (chickenpox)

Some people may be able to take Nurofen but must consult their doctor first as they may be at higher risk. People with the following conditions should consult their doctor before taking Nurofen:

  • Allergic disorders
  • Heart problems
  • Cerebrovascular disease
  • Coagulation (bleeding) disorders
  • Connective tissue disorders
  • Dehydration
  • Heart failure
  • Ischaemia heart disease
  • Gastrointestinal disorders such as Crohn’s disease and ulcerative colitis. 
  • Peripheral artery disease
  • Uncontrolled high blood pressure

Nurofen should also be used with caution in the elderly and in those with increased risk of cardiovascular events. If you are unsure if Nurofen is suitable for you, you should consult with your doctor.

Nurofen side effects

Side effects from Nurofen are uncommon but can include:

  • Gastrointestinal discomfort
  • Hypersensitivity
  • Rash and other skin reactions
  • Breathing difficulties
  • Headaches
  • Nausea

Other side effects are rare but do exist. Please read the patient information leaflet for a full list of Nurofen side effects. Always read the patient information leaflet before taking any medication.

Drug interactions

Nurofen can interact with a number of different drugs. Always let the person issuing the drug know if you are taking any other medications and read the patient information leaflet before taking any medication to check that it is safe for you. Some more common medications which can interact with ibuprofen include:

  • Warfarin
  • Oral medications to control your blood sugar i.e. Metformin
  • Blood pressure medications including ACE inhibitors, beta-blockers and diuretic medications i.e. Enalapril, Atenolol, Furosemide etc. 
  • Lithium
  • High-dose methotrexate.

Can you take Nurofen with paracetamol?

You can take Nurofen and paracetamol together if required, providing that you are over 16 and do not have any other conditions that would prevent you from taking either of these medications.

Can Nurofen be taken with Calpol?

Calpol contains paracetamol and Nurofen contains ibuprofen. In adults, it is considered to be safe to take paracetamol and ibuprofen together. However, this is not recommended in children. You should only give Nurofen with Calpol to a child if advised to do so by the child’s doctor.

Nurofen with COVID vaccine

Nurofen can be used to alleviate side effects, such as pain and fever, that may be experienced after the COVID vaccine.

Nurofen with Amoxicillin

There are currently no known interactions between Nurofen and Amoxicillin. However, you should inform your doctor or pharmacist if you intend to take the two medications concurrently.

Nurofen and alcohol 

It is usually safe to drink a small amount of alcohol with Nurofen. However, you should avoid drinking to excess as taking Nurofen with alcohol can increase your risk of side effects and worsen their severity.

Why is Nurofen bad for pregnancy?

You should avoid taking Nurofen when pregnant as it may be linked to birth defects affecting the baby’s heart and blood vessels. If you feel the need to take Nurofen during pregnancy, you should discuss this with your doctor as they may be able to find a more suitable alternative for you and your baby.

Can you take Nurofen when breastfeeding?

Current evidence suggests that Nurofen is safe for most breastfeeding mothers, as very little ibuprofen will be passed on in the milk. However, you should ensure that you only take Nurofen products that contain ibuprofen, not any other active ingredients as they may be harmful. If you are unsure, speak to your doctor or pharmacist for advice.

Why is Nurofen bad for asthmatics?

Most people with asthma can take Nurofen. However, some people have asthma that is made worse by anti-inflammatory medications such as Nurofen and aspirin. If you are asthmatic, it is a good idea to check with your doctor before taking Nurofen, as they may be able to recommend safer alternatives.

Why no Nurofen with chickenpox?

Nurofen contains ibuprofen. Research has found that ibuprofen can worsen the symptoms of chickenpox, but, as an anti-inflammatory medication, it can also hide important symptoms of infections, including severe skin infections.

Nurofen when teething

A specific version of Nurofen for children can be used during teething. However, you should speak to a doctor or pharmacist to check that this is the best option for your child.

Treatment Options

Are Nurofen and ibuprofen the same?

Nurofen is a branded version of ibuprofen. Nurofen and ibuprofen tablets both contain ibuprofen as the active ingredient. Therefore they all work in the same way to alleviate your symptoms. 

Are Nurofen better than ibuprofen?

As Nurofen and other ibuprofen tablets contain exactly the same active ingredients, they should have the same effectiveness. Some people do report better effects from branded medications, however, it is thought that this is due to the placebo effect, rather than any pharmaceutical effect from the drug itself.

Are Nurofen and paracetamol the same?

Nurofen and paracetamol are not the same. Nurofen contains ibuprofen as the active ingredient, whereas paracetamol tablets contain paracetamol as the active ingredient. Ibuprofen and paracetamol work in different ways to provide pain relief.

Are Nurofen and Advil the same?

Ibuprofen is the active ingredient in both Nurofen and Advil and therefore, they both work in exactly the same way. The only differences relate to the different formulations. Advil is available as coated tablets, caplets, gel caplets and solubilized capsules (Liqui-Gels). Advil is also available as Advil Dual Action, which combines ibuprofen and paracetamol into a single tablet. Similarly, a wide range of Nurofen products are also available including tablets, caplets and liquid capsules. Other products in the Nurofen range include Nurofen Migraine Pain, containing ibuprofen lysine to hasten absorption and Nurofen Plus which contains ibuprofen and codeine.

Are Nurofen and Panadol the same?

Nurofen and Panadol are not the same. Panadol contains paracetamol as the active ingredient, whereas Nurofen contains ibuprofen. However, both have pain-relieving effects.

Nurofen Codeine

If Nurofen does not provide sufficient pain relief, you could try Nurofen Plus which contains a combination of ibuprofen and codeine. However, codeine can be addictive, so it is only available via your doctor or pharmacist. You could also take Nurofen with a separate codeine tablet. If you intend to do this, you will also need to speak to a pharmacist and you should double-check that the Nurofen you are taking contains only ibuprofen as the active ingredient.

Q&A

Is Nurofen Ibuprofen?

Nurofen contains ibuprofen as the active ingredient. Nurofen is a brand of ibuprofen. It contains ibuprofen as the active ingredient and works in the same way as other ibuprofen tablets. The inactive ingredients and the appearance of Nurofen may be different from other ibuprofen tablets, but they should all be equally as effective.

Are Nurofen capsules vegan?

Nurofen is not considered to be vegan. It contains lactose as one of the inactive ingredients. A vegan alternative to Nurofen is Advil. Not all Advil medications are vegan, but Advil 200mg film-coated tablets are considered to be animal-free.

Nurofen, where to buy it?

You can buy Nurofen online from Dr Felix. Dr Felix offers Nurofen 200mg in packs of 12, 16 and 24 tablets.

How many Nurofen tablets can I buy?

There is no legal limit on the number of Nurofen that you can buy in a single transaction, however, as taking too much Nurofen can be dangerous, most companies will have a policy in place to prevent individuals from buying a large number of painkillers. The government recommends that companies restrict customers to a maximum of two packets of painkillers per transaction. You must be 16 years old to buy Nurofen.

Where is Nurofen metabolised?

Nurofen contains ibuprofen which is metabolised in the liver.

Who makes Nurofen?

Nurofen is manufactured by Reckitt pharmaceutical company.

Nurofen, is it an anti-inflammatory?

Nurofen is an anti-inflammatory medication. It works by reducing inflammatory chemicals in your body which helps to alleviate pain and to reduce temperature and swelling.

Start your consultation now

We’re a fully regulated pharmacy, with qualified doctors and happy customers

rates

Quick and discreet

I ordered Azithromycin tablets for chlamydia treatment, received it next day in a brown discreet pack, and cheaper than all other pharmacies, can't ask for more

Jordan McCann

What is your gender?

  • Male
  • Female
Next
rates

Cheaper than the rest

Cheaper than other pharmacies, received the medicine fast and in discreet packaging as promised. Will use again.

Michael